MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INSCR SMALL SIZE 6X30; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INSCR SMALL SIZE 6X30; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231809
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.The anchor is broken near its distal end confirming this complaint.Visual observation of the broken anchor indicates the threads were distressed, which indicates that the device was inserted.No information was available regarding the instruments used during the procedure.One possible conclusion is this failure occurred due to the hard bone quality of the patient, as reported by the customer.We cannot discern a root cause outside this possibility at this point.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.No nonconformances were identified for this part-lot number combination per qlik query executed 11/13/2018.Review conducted per (b)(4).This report is being filed from the as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).
 
Event or Problem Description
It was reported that during mpfl reconstruction the surgeon used the device for graft fixation of the femur.It was reported that the tip of the device broke when he inserted the device in a 6mm bone hole after passing a graft through the bone hole and inserting a guide pin.He stopped using the device and successfully inserted a shorter size of the device (6x23mm).It was also reported that no broken piece was left in the patient¿s body.There was no surgical delay or harm to the patient.

Brand Name
MILAGRO INSCR SMALL SIZE 6X30
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8288434
Report Number1221934-2019-56246
Device Sequence Number19448515
Product Code MAI
UDI-Device Identifier10886705010769
UDI-Public10886705010769
Combination Product (Y/N)N
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231809
Device Lot Number3829110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2016
Initial Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR